Alert archive / West Virginia / Freeze Warnings in 2012

Freeze Warning 6, NWS Charleston, WV

April 23, 201219 counties in West Virginia; 7 counties in Ohio

NWS Charleston, WV issued this freeze warning at Apr 23, 2012, 4:28 PM EDT for 19 counties in West Virginia; 7 counties in Ohio. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2012, 4:28 PM EDT (20:28 UTC)
Expired
Apr 24, 2012, 8:22 AM EDT
In force
16 hr
Issued by
NWS Charleston, WV
All 26 counties

Athens County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, McDowell County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 87 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS71 KRLX 232028
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
428 PM EDT MON APR 23 2012

...FREEZE WARNING TONIGHT AND TUESDAY MORNING...

.FREEZING LEVEL LOWERING TONIGHT.

WVZ038-046-047-240430-
/O.NEW.KRLX.FZ.W.0006.120423T2028Z-120424T1500Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
428 PM EDT MON APR 23 2012

...FREEZE WARNING IN EFFECT UNTIL 11 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 11 AM EDT TUESDAY.

* TEMPERATURES...LOWERING TO THE MID AND UPPER 20S.

* TIMING...FREEZE ONGOING ACROSS THE VERY HIGHEST TERRAIN WILL
  LOWER TO THE VALLEY FLOOR BY AROUND MIDNIGHT. TEMPERATURES WILL
  RISE ABOVE FREEZING BY LATE TUESDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

OHZ066-067-075-076-083>085-WVZ008>011-016>020-027>037-039-040-
240430-
/O.NEW.KRLX.FZ.W.0006.120424T0600Z-120424T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
428 PM EDT MON APR 23 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...TEMPERATURES WILL DROP TO AND A LITTLE BELOW FREEZING
  JUST AFTER MIDNIGHT...AND THEN RISE ABOVE FREEZING BY MID
  MORNING TUESDAY.

* IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TRM
3 follow-up statements
790 
WWUS71 KRLX 240229
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 PM EDT MON APR 23 2012

...FREEZE WARNING FOR OVERNIGHT INTO TUESDAY MORNING...

.FREEZING LEVEL LOWERING OVERNIGHT.

OHZ066-067-075-076-083>085-WVZ008>011-016>020-027>037-039-040-
241030-
/O.CON.KRLX.FZ.W.0006.120424T0600Z-120424T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
1029 PM EDT MON APR 23 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURES...LOWERING THE LOWER 30S BY DAWN TUESDAY.

* TIMING...TEMPERATURES WILL DROP TO AND A LITTLE BELOW FREEZING
  AROUND 2 AM...AND THEN RISE ABOVE FREEZING BY MID MORNING
  TUESDAY.

* IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WVZ038-046-047-241030-
/O.CON.KRLX.FZ.W.0006.000000T0000Z-120424T1500Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
1029 PM EDT MON APR 23 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY...

* TEMPERATURES...LOWERING TO THE MID AND UPPER 20S BY DAWN TUESDAY.

* TIMING...FREEZE ONGOING ACROSS THE VERY HIGHEST TERRAIN WILL 
  LOWER TO THE VALLEY FLOOR JUST AFTER MIDNIGHT. TEMPERATURES 
  WILL RISE ABOVE FREEZING BY LATE TUESDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TRM
797 
WWUS71 KRLX 241050
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
650 AM EDT TUE APR 24 2012

...FREEZE WARNING INTO EARLY THIS MORNING...

OHZ066-067-075-076-083>085-WVZ008>011-016>020-027>032-039-040-
241200-
/O.CAN.KRLX.FZ.W.0006.000000T0000Z-120424T1400Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...
ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
650 AM EDT TUE APR 24 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING.

TEMPERATURES WHICH FELL AROUND 32 DEGREES LAST NIGHT IN MANY
LOCATIONS ARE NOW WARMING ABOVE FREEZING.

$$

WVZ033>037-241400-
/O.CON.KRLX.FZ.W.0006.000000T0000Z-120424T1400Z/
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...MONTGOMERY...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
650 AM EDT TUE APR 24 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...TEMPERATURES WILL REMAIN STEADY THROUGH 9 AM...AND THEN RISE
  ABOVE FREEZING BY MID MORNING TUESDAY.

* IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WVZ038-046-047-241500-
/O.CON.KRLX.FZ.W.0006.000000T0000Z-120424T1500Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
650 AM EDT TUE APR 24 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* TEMPERATURES...IN THE MID 20S HIGHER ELEVATIONS RANGING TO THE
  MID 30S UPPER VALLEYS.

* TIMING...FREEZE ONGOING ACROSS THE VERY HIGHEST TERRAIN WILL
  LOWER TO THE VALLEY FLOOR JUST AFTER MIDNIGHT. TEMPERATURES WILL
  RISE ABOVE FREEZING BY LATE MORNING.

* IMPACTS...FREEZING TEMPERATURES CAN KILL SPRING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
727 
WWUS71 KRLX 241222
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
822 AM EDT TUE APR 24 2012


WVZ038-046-047-241330-
/O.CAN.KRLX.FZ.W.0006.000000T0000Z-120424T1500Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
822 AM EDT TUE APR 24 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING.

TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS MOST LOCATIONS WITH
THE EXCEPTION OF THE HIGHEST ELEVATIONS...GENERALLY ABOVE 4000
FEET. IT MAY TAKE UNTIL LATE MORNING FOR THOSE HIGHEST RIDGETOPS TO
CREEP ABOVE THE FREEZING MARK.

$$

WVZ033>037-241330-
/O.CAN.KRLX.FZ.W.0006.000000T0000Z-120424T1400Z/
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...MONTGOMERY...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
822 AM EDT TUE APR 24 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING.

TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 23, 3:26 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 23, 3:26 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT MON APR 23 2012

.SYNOPSIS...
MOUNTAIN SNOW SHOWERS DIMINISH AS A SYSTEM EXITS TO THE NORTH. UPPER
LEVEL LOW MOVES SOUTHEAST THIS MORNING. A CLIPPER LIKE SYSTEM WILL
AFFECT THE AREA BY MID WEEK WITH UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH TUESDAY/...
5H TROUGH LIFTING NORTH OF THE FORECAST AREA...WITH HEIGHT CHANGE
FIELDS REBOUNDING INTO POSITIVE TERRITORY. SOME PESKY WRAP AROUND
MOISTURE STILL MOVING INTO NORTHEASTERN ZONES...BUT OVER THE PAST
COUPLE OF HOURS...MOISTURE FLUX HAS BEEN ON THE DECREASE.

MODELS ALL IN GENERAL AGREEMENT IN HANDLING THE EXIT OF THIS
SPRING SNOWSTORM...AND THE ATMOSPHERIC COLUMN GOES THROUGH A
DRYING TREND...WITH SOME WARMING NOTED AS WELL. WILL GRADUALLY
TAPER POPS DOWN IN THE MOUNTAIN COUNTIES INTO THE CHC CATEGORY.
WSW ADVISISORIES WILL NEED TO BE DROPPED SOONER.

THINKING THAT SOME NIGHT TIME STRATUS MAY REDEVELOP...ESPECIALLY
AS WE ARE NOW ENTERING A MOUNTAIN UPSLOPE REGIME AS FAR AS THE
ATMOSPHERE IS CONCERNED. IN ADDITION...85H THERMAL TROUGH IS SLOW
TO LIFT WHICH BODES WELL FOR SOME LOW LEVEL CLOUD DEVELOPMENT.

FOR TEMPS...INHERITED TEMPS LOOK GOOD AND INLIDE WITH GUIDANCE. ONLY
MADE SOME MINOR ADJUSTMENTS. SINCE MANY PLACES HEADED BELOW THE
FREEZING MARK...WILL OPT FOR A FREEZE WARNING FOR MUCH OF THE
NORTHERN TIER OF THE CWA ONCE THE WINTER HEADLINES DROPPED.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
LOOKING FOR EASTERN CONUS TROF AXIS TO SLIDE EAST TUE NIGHT INTO WED
WITH RECOVERING UPR HEIGHTS. CLOSER TO SFC WILL BE DEALING WITH WARM
FRONTAL PASSAGE WED NIGHT FOLLOWED QUICKLY BY A COLD FRONTAL PASSAGE
ON THU. INSERTED SOME CAT POPS WED NIGHT SOUTHERN HALF OF AREA WITH
WARM FRONTAL PASSAGE WHICH WILL BE AIDED BY AND UPR DISTURBANCE
ALOFT. INSERTED SOME SCHC THUNDER WITH SHOWALTER INDICES GOING
NEGATIVE WITH SOME ELEVATED INSTABILITY POSSIBLE WITH WARM
FRONT.

AREA BRIEFLY GETS IN TO WARM SECTOR ON THU BEFORE SUBSEQUENT COLD
FRONT CROSSES LATE. BOTH NAM AND GFS ARE QUITE ROBUST WITH LLVL
MOISTURE ADVECTION AHEAD OF COLD FRONT ON THU...LEADING TO SOME
IMPRESSIVE DEWPTS/SFC CAPE. THINK THIS MAY BE OVERDONE SOME. DO
THINK THERE WILL BE SOME FRONTAL/PREFRONTAL CONVECTION TO DEAL WITH
THOUGH AND HAVE CODED UP SOME LKLY POPS IN AFTN.

STARTED WITH A BLEND OF GUIDANCE BEFORE GOING WITH WARMER NUMBERS AT
NIGHT IN WAA AND BL PUFF. THU COULD END UP BEING ON THE WARM
SIDE...DEPENDING ON AMNT OF CLOUD COVER IN WARM SECTOR.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UNSETTLED WEATHER EXPECTED IN THE LONG TERM. ELECTED TO FOLLOW HPC
GUIDANCE IN THE LONG TERM...WHICH CLOSELY FOLLOWS THE 00Z APRIL 23
ECMWF. SOME LINGERING PRECIPITATION WILL BE AROUND THE AREA EARLY
FRIDAY AS A LOW PRESSURE SYSTEM PUSHES OFF TO OUR EAST...AND ITS
ASSOCIATED COLD FRONT SINKS TO...AND EVENTUALLY STALLS TO OUR SOUTH.
HIGH PRESSURE WILL THEN BRIEFLY BUILD IN FROM THE NORTH FOR A BRIEF
BREAK IN THE PRECIPITATION FOR MUCH OF FRIDAY. THE STALLED FRONTAL
BOUNDARY TO THE SOUTH WILL THEN BEGIN TO LIFT BACK NORTH LATE
SATURDAY/EARLY SUNDAY AS A WARM FRONT AS ANOTHER LOW PRESSURE SYSTEM
ACROSS THE PLAINS APPROACHES THE AREA...WITH ITS ASSOCIATED COLD
FRONT AND ACCOMPANYING SHOWERS AND THUNDERSTORMS SWEEPING THROUGH
THE AREA ON SUNDAY. OUT AHEAD OF THE COLD FRONT
SUNDAY...TEMPERATURES WILL WARM NICELY TO THE UPPER 60S TO 70S FOR
MANY AREAS...WITH COOLER TEMPERATURES EXPECTED EARLY NEXT WEEK
BEHIND THE FRONT.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
EASTERN HALF OF FORECAST AREA COVERED WITH IFR AND MVFR CONDITIONS
AS STORM SYSTEM MOVES NORTH AND EAST AWAY FROM THE MIDLANTIC
STATES. WESTERN SITES WILL PRIMARILY REMAIN UNDER VFR CONDITIONS.

CIG AND VISBY VALUES GRADUALLY IMPROVES OVER THE EASTERN
MOUNTAINS. HOWEVER...UPSLOPE SNOW SHOWERS WILL CONTINUE FOR A
TIME...ESPECIALLY IN AND AROUND KEKN. EXPECT PRIMARILY VFR
CONDITIONS FOR MONDAY.

SFC PRESSURE GRADIENTS REMAIN IN PLACE AS LOW DEEPENS. THIS WILL
LEAD TO PERSISTENT GUSTY NORTHWEST WINDS. BL SHOULD REMAIN FAIRLY
MIXED FOR THE OVERNIGHT HOURS...ALLOWING SOME OVERNIGHT WINDS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: HEAVIER SNOW SHOWERS MAY CAUSE FURTHER
REDUCTION IN CIG AND VSBY VALUES. TIMING PRECIP END AND IFR /
LIFR IN SNOW MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    L    L    L    L    L    M    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  L    L    M    M    M    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
IFR CONDITIONS IN MOUNTAIN SNOW AND LINGERING LOW CLOUDS MON
NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY FOR
     WVZ008>011-016>020-027>032-034>040-046-047.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
     WVZ037>040-046-047.
OH...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY FOR
     OHZ066-067-075-076-083>086.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/SL/30
NEAR TERM...KMC
SHORT TERM...30
LONG TERM...SL
AVIATION...KMC
Hazardous weather outlook, Apr 23, 12:56 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1256 PM EDT MON APR 23 2012

WVZ037>040-046-047-241700-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1256 PM EDT MON APR 23 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>036-241700-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
1256 PM EDT MON APR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in West Virginia, 2012Freeze Warnings in Ohio, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.